×

zbMATH — the first resource for mathematics

Compact spaces and spaces of maximal complete subgraphs. (English) Zbl 0554.54009
Let G be a graph and let M(G) denote the collection of all maximal complete subgraphs of G. The set M(G) is topologized by considering it to be a subspace of the power set of G equipped with the usual product topology. The main question is the following: Which compact spaces can be represented as M(G) for some graph G? The answer to this question is: precisely those that have a binary subbase for the closed sets consisting of clopen sets. An example is presented that this class of spaces does not coincide with the class of all zero-dimensional supercompact spaces.
Reviewer: J.van Mill

MSC:
54D30 Compactness
PDF BibTeX Cite
Full Text: DOI
References:
[1] Murray G. Bell, The space of complete subgraphs of a graph, Comment. Math. Univ. Carolin. 23 (1982), no. 3, 525 – 536. · Zbl 0507.54020
[2] Ben Dushnik and E. W. Miller, Partially ordered sets, Amer. J. Math. 63 (1941), 600 – 610. · Zbl 0025.31002
[3] P. C. Gilmore and A. J. Hoffman, A characterization of comparability graphs and of interval graphs, Canad. J. Math. 16 (1964), 539 – 548. · Zbl 0121.26003
[4] J. Ginsburg, I. Rival and W. Sands, Antichains and finite sets that meet all maximal chains (to appear). · Zbl 0606.06001
[5] I. Juhász, Cardinal functions in topology, Mathematisch Centrum, Amsterdam, 1971. In collaboration with A. Verbeek and N. S. Kroonenberg; Mathematical Centre Tracts, No. 34. · Zbl 0224.54004
[6] J. van Mill, Supercompactness and Wallman spaces, Mathematisch Centrum, Amsterdam, 1977. Mathematical Centre Tracts, No. 85. · Zbl 0407.54001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.